MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; CONVENIENCE KIT

ANGIODYNAMICS ANGIODYNAMICS; CONVENIENCE KIT
Catalog Number H965651413920
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Air Embolism (1697); Death (1802)
Date of Event 05/17/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Angiodynamics is continuing in its attempts to obtain additional information regarding the event from the end user hospital, specifically the relationship (if any) between the reported device and the patient's cause of death.A supplemental medwatch will be filed containing the additional information when it is obtained.((b)(4)).
 
Event or Problem Description
As reported by cath lab manager, one of the hospital's physicians injected an air bubble into a patient on (b)(6) 2019 during a case.An air bubble had been observed in the syringe near the plunger.The patient was having the procedure due to an "emergent stemi case" and passed away during the procedure.The cause of death and relationship to this event (if any) has not been provided to angiodynamics yet.Angiodynamics has made multiple attempts to contact personnel at the hospital, but they have, as of yet, been unavailable.The attempts to obtain additional information are continuing.The products used during the procedure have been disposed of at the hospital.
 
Additional Manufacturer Narrative
As no lot number was provided, a ship history report (shr) was generated for item number (h965651413921) in order to determine the last three lots shipped to the reporting hospital in the six months prior to the procedure date.The three lots obtained through the shr were (5446617, 5461557 and 5466407).The device history records for the lots obtained through the ship history report were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The june 2019 fluid management complaint report was reviewed for the convenience kit product family and the failure mode "device - air bubbles." no adverse trend was identified.The hospital's reported complaint description cannot be confirmed as no sample was returned for evaluation.In addition, angiodynamics asked for clarifying information regarding if air was injected into the patient and what was the cause of the patient's expiration.No response received after multiple, documented, requests for this information.Without receiving product for evaluation or additional information, we are unable to definitively determine a root cause for this incident.A possible root cause may be that the end user did not adequately secure device connections.The directions for use packaged with the convenience kit contains the following statements, "all connections should be finger tightened.Over tightening can cause cracks and leaks to occur that could result in embolism and or exposure to biohazards." correction/corrective actions: no correction is required since no sample was returned for evaluation and a root cause for this event is inconclusive.Based on no issues noted in the dhr, and adequate process controls in place, no corrective action to be taken by angiodynamics at this time.(b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
CONVENIENCE KIT
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8723209
Report Number1317056-2019-00081
Device Sequence Number2022353
Product Code OEZ
UDI-Device IdentifierH965651413920
UDI-PublicH965651413920
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue NumberH965651413920
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age68 YR